Abstract:We show that the Cvitanović-Feigenbaum equation can be interpreted as a linearizing equation, and the domain of analyticity of the Feigenbaum fixed point of renormalization as a basin of attraction. As a consequence, we give a combinatorial description of this ramified covering, and we show the surprising result that there exist points in the boundary of this domain with three accesses from inside the domain. Besides, there is a natural decomposition of this basin which makes it possible to recover a result of local connectivity by Hu and Jiang (The Julia set of the Feigenbaum quadratic polynomial is locally connected, Preprint, 1993) for the Feigenbaum Julia set.
- P. Coullet and C. Tresser, Itération d’endomorphismes et groupe de renormalisation, J. Phys. Colloque C 539, C5-25 (1978).
- Adrien Douady and John Hamal Hubbard, On the dynamics of polynomial-like mappings, Ann. Sci. École Norm. Sup. (4) 18 (1985), no. 2, 287–343. MR 816367, DOI 10.24033/asens.1491
- Jean-Pierre Eckmann and Peter Wittwer, A complete proof of the Feigenbaum conjectures, J. Statist. Phys. 46 (1987), no. 3-4, 455–475. MR 883539, DOI 10.1007/BF01013368
- Henri Epstein, Fixed points of composition operators. II, Nonlinearity 2 (1989), no. 2, 305–310. MR 994095, DOI 10.1088/0951-7715/2/2/006
- H. Epstein, Fixed points of the period-doubling operator, Lecture notes, Lausanne.
- Mitchell J. Feigenbaum, Quantitative universality for a class of nonlinear transformations, J. Statist. Phys. 19 (1978), no. 1, 25–52. MR 501179, DOI 10.1007/BF01020332
- Mitchell J. Feigenbaum, The universal metric properties of nonlinear transformations, J. Statist. Phys. 21 (1979), no. 6, 669–706. MR 555919, DOI 10.1007/BF01107909
- J. Hu and Y. Jiang, The Julia set of the Feigenbaum quadratic polynomial is locally connected, Preprint, (1993).
- Oscar E. Lanford III, A computer-assisted proof of the Feigenbaum conjectures, Bull. Amer. Math. Soc. (N.S.) 6 (1982), no. 3, 427–434. MR 648529, DOI 10.1090/S0273-0979-1982-15008-X
- Curtis T. McMullen, Renormalization and 3-manifolds which fiber over the circle, Annals of Mathematics Studies, vol. 142, Princeton University Press, Princeton, NJ, 1996. MR 1401347, DOI 10.1515/9781400865178
- Welington de Melo and Sebastian van Strien, One-dimensional dynamics, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 25, Springer-Verlag, Berlin, 1993. MR 1239171, DOI 10.1007/978-3-642-78043-1
- Dennis Sullivan, Bounds, quadratic differentials, and renormalization conjectures, American Mathematical Society centennial publications, Vol. II (Providence, RI, 1988) Amer. Math. Soc., Providence, RI, 1992, pp. 417–466. MR 1184622
- Xavier Buff
- Affiliation: Université Paul Sabatier, Laboratoire Emile Picard, 31062 Toulouse cedex, France
- Received by editor(s): January 27, 1998
- Received by editor(s) in revised form: May 19, 1999
- Published electronically: August 12, 1999
- © Copyright 1999 American Mathematical Society
- Journal: Conform. Geom. Dyn. 3 (1999), 79-101
- MSC (1991): Primary 58F; Secondary 30D05
- DOI: https://doi.org/10.1090/S1088-4173-99-00031-4
- MathSciNet review: 1716570